Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
starryeyedgrl22

For New Accutane Users

Recommended Posts

I am currently on my 2nd time on Accutane. Just wanted to let everyone who is new to it that it really does work amazinggg!

The first time I went on it I had severe acne all over my back, chest, and covering my face. After five months on it the first time, my skin was completely clear...no scars.

My back and chest acne NEVER returned after my first time on it.

Two years later my acne on my face returned as cystic acne underneath the skin. My acne was not THAT bad..maybe like 2 or 3 cysts at a time. but the cystic acne was causing scars so my derm decided to put me on it again. A lot of people may require a 2nd or third time on the medicine, but in a lot of cases ive heard people don't.

Although the first time I went on accutane I experienced thinning hair, very dry lips, and dry skin... It was DEF worth it! It changed my self confidence A LOT!

Even the 2nd time it is clearing my skin up amazingly. ACCUTANE IS HONESTLY AMAZING. def overrides side effects.

Share this post


Link to post
Share on other sites

Also.... as far as excellent things to use for dryness on accutane. here is what i know from being on it twice.

For lips- use hydrocortisone ointment USP, 2.5%. tastes sort of bad...but works wonderful on dryness

For face- use hydrocortisone lotion USP, 2.5% amazingggg lotion

For body- Aveeno lotion is very good..Skin Relief Moisturing Lotion with menthol ..works wonderfully. even though i hate the minty smell of it

DO NOT use any topicals on accutane.. this may "frustrate" your skin even more.

It is safe just to use lotions, ointments on your lips, and maybe scar treatment ointment like Mederma. FOREWARNING: Mederma will redden your scars at first but over time it will work.

Also... do not get frustrated when your skin breaks out at first. This is COMPLETELY normal and happens to everyone who starts accutane. Within the first month it may get worse... but thats the worst part. and it will get sooo much better!

*For the ointment and lotion I recommended... you will need a prescription from your dermotologist.*

Share this post


Link to post
Share on other sites
I am warning you also accutane WILL make your skin slow to heal. So I advise you to try your absolute hardest not to pick your acne. It will scar more easily since your skin is sensitive. And the Accutane will make these marks appear even redder.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×